Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Jackson, MS

April 25, 2015Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2015, 1:38 AM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 1:38 AM CDT (06:38 UTC)
Expired
Apr 25, 2015, 2:30 AM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:45 AM CDTTSTM WND DMG3 Ne Annandale, MSSEVERAL TREES DOWNED IN THE LAKE CAROLINE AREA
Apr 25, 1:47 AM CDTTSTM WND GST 655 N Madison, MSOBSERVED BY PRIVATE WEATHER STATION NEAR GLUCKSTADT
Apr 25, 1:50 AM CDTTSTM WND DMG1 S Canton, MSTREES UPROOTED
Apr 25, 1:50 AM CDTTSTM WND DMG1 W Canton, MSA TREE FELL ON A HOME ON W ACADEMY ST
Apr 25, 1:52 AM CDTTSTM WND DMG2 E Canton, MSSEVERAL SHINGLES BLOWN OFF A HOME ON THE EAST CITY OF CANTON
Apr 25, 1:58 AM CDTTORNADO 14 E Canton, MSNWS DAMAGE SURVEY FOUND AN EF1 TORNADO WITH MAXIMUM WINDS OF 95MPH...MAXIMUM WIDTH OF 75YDS AND PATH LENGTH OF 1.7 MILES. THIS TORNADO SNAPPED AND UPROOTED A NUMBER OF TREES ALONG A NARROW PATH CROSSING MOSS, ROBINSON AND SHARON ROADS EAST OF CANTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:50 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS54 KJAN 250638
SVRJAN
MSC049-089-121-250730-
/O.NEW.KJAN.SV.W.0099.150425T0638Z-150425T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
138 AM CDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 230 AM CDT

* AT 138 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF MYRLEVILLE TO NEAR FLORA...MOVING
  EAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAY AROUND 145 AM CDT.
  RIDGELAND AND SHARON AROUND 150 AM CDT.
  MADISON...CANTON...GLUCKSTADT...FARMHAVEN AND CAMDEN AROUND 155 AM
  CDT.
  FANNIN AROUND 200 AM CDT.
  PISGAH AND GOSHEN SPRINGS AROUND 205 AM CDT.
  LEESBURG AROUND 210 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT
FOR CENTRAL MISSISSIPPI.

LAT...LON 3264 8974 3262 8975 3259 8978 3234 8974
      3225 8975 3227 9041 3245 9022 3268 9015
      3270 9013 3270 9010 3273 9007 3274 9005
      3281 9002 3287 8996 3287 8973 3273 8973
TIME...MOT...LOC 0638Z 269DEG 54KT 3269 9016 3250 9037 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
2 follow-up statements
098 
WWUS54 KJAN 250700
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 AM CDT SAT APR 25 2015

MSC049-089-121-250730-
/O.CON.KJAN.SV.W.0099.000000T0000Z-150425T0730Z/
RANKIN MS-MADISON MS-HINDS MS-
200 AM CDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN RANKIN...MADISON AND EAST CENTRAL HINDS COUNTIES...

AT 200 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FARMHAVEN TO NEAR GOSHEN SPRINGS...MOVING EAST AT 60
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FARMHAVEN AROUND 205 AM CDT.
  LEESBURG AROUND 215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR CENTRAL
MISSISSIPPI.

LAT...LON 3264 8974 3262 8975 3259 8978 3234 8974
      3225 8975 3227 9041 3245 9022 3258 9015
      3268 8998 3287 8991 3287 8973 3273 8973
TIME...MOT...LOC 0700Z 269DEG 50KT 3265 8983 3248 8998 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
248 
WWUS54 KJAN 250717
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT SAT APR 25 2015

MSC049-089-250727-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-150425T0730Z/
MADISON MS-HINDS MS-
217 AM CDT SAT APR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND EAST CENTRAL HINDS
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR CENTRAL
MISSISSIPPI.

LAT...LON 3225 8975 3226 9018 3227 9019 3229 9018
      3229 9015 3231 9016 3232 9015 3234 9011
      3238 9010 3240 9007 3244 9007 3244 9004
      3248 9002 3251 8993 3256 8989 3257 8987
      3258 8986 3259 8979 3258 8978 3234 8974
TIME...MOT...LOC 0717Z 284DEG 33KT 3249 8980 3239 9002 

$$

MSC121-250730-
/O.CON.KJAN.SV.W.0099.000000T0000Z-150425T0730Z/
RANKIN MS-
217 AM CDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN RANKIN COUNTY...

AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEESBURG TO NEAR FANNIN...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LEESBURG AND PISGAH AROUND 220 AM CDT.
  PELAHATCHIE AROUND 230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR CENTRAL
MISSISSIPPI.

LAT...LON 3225 8975 3226 9018 3227 9019 3229 9018
      3229 9015 3231 9016 3232 9015 3234 9011
      3238 9010 3240 9007 3244 9007 3244 9004
      3248 9002 3251 8993 3256 8989 3257 8987
      3258 8986 3259 8979 3258 8978 3234 8974
TIME...MOT...LOC 0717Z 284DEG 33KT 3249 8980 3239 9002 

HAIL...<.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:21 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 24, 10:21 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT FRI APR 24 2015

.UPDATE...LATEST HIRES HRRR GUIDANCE SHOWS THE BOWING LINE MOVING
THROUGH THE NW LOUISIANA AND SW ARKANSAS PUSHING INTO MAINLY THE
DELTA REGION LATER TONIGHT THEN DEVELOPING SOUTHEASTWARD. SPC HAS
EXTENDED OUR WESTERN AREAS INTO A TORNADO WATCH UNTIL 4 AM. SO HAVE
ADJUSTED ZONES AND GRIDS ACCORDINGLY. UPPER 00Z PLOTS SHOWS GOOD
DIVERGENCE OVER THE REGION EVEN WITH GOOD JET ENERGY AND STRONG
SHEAR. MEANWHILE ON THE SURFACE THE WARM FRONT WAS PUSHING NORTH.
WILL SEND UP A 06Z BALLOON TO SEE HOW THE ATMOSPHERE HAS EVOLVED
AHEAD OF THE BOWING LINE./17/

./PREVIOUS DISCUSSION...445 PM CDT FRI APR 24 2015

.DISCUSSION...MORNING CONVECTIVE COMPLEXES HAVE DIMINISHED AS THEY
HAVE MOVED EAST BUT HAVE BROUGHT SOME RAIN TO THE REGION THROUGH THIS
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO
MOVE INTO THE REGION FROM THE WEST BUT THESE ARE MUCH MORE SCATTERED.
DESPITE THE DRIER AIR THAT WAS IN PLACE ACROSS THE REGION THIS
MORNING...LOW LEVEL MOISTURE HAS RETURNED TO THE REGION WITH
DEWPOINTS ACROSS SOUTHERN AND CENTRAL SECTIONS OF THE REGION IN THE
MID TO UPPER 60S. THIS IS THANKS TO A NORTHWARD MOVING WARM FRONT
FROM THE COAST. NORTH OF THE WARM FRONT...DEWPOINTS ARE IN THE MID
50S BUT EXPECT THAT THESE SHOULD INCREASE THROUGH THE REMAINDER OF
THE EVENING AS SOME MODELS EVEN SHOW UP TO 70 DEGREE DEWPOINTS ACROSS
PORTIONS OF THE REGION. MODELS CONTINUE TO INDICATE THAT ADDITIONAL
STORMS WILL DEVELOP ACROSS THE DELTA AS THE EVENING
PROGRESSES....PARTICULARLY AFTER 8-10PM. AT THIS POINT VERTICAL
TOTALS AND DEEP LAYER SHEAR INCREASE THROUGH THE EVENING(WITH SHEAR
VALUES APPROACHING 60-70KTS) AND SHOULD BE PLENTY SUFFICIENT FOR
DAMAGING WINDS...HAIL AND TORNADOES. IT APPEARS THAT THE LATEST RUNS
OF THE HRRR MIGHT HAVE THE BEST HANDLE ON THE SITUATION AS A SMALL
AREA OF LOW PRESSURE DEVELOPS IN THE DELTA IN ASSOCIATION WITH THE
APPROACHING SQUALL LINE. IT BRINGS THE LINE THROUGH MOSTLY THE
NORTHERN SECTIONS OF MY CWA FROM ABOUT 03-10Z WITH SEVERAL LEWP
STRUCTURES AND IT DOES APPEAR THAT LOCATIONS ALONG AND NORTH OF I-20
HAVE THE GREATEST SEVERE POTENTIAL...ESPECIALLY IN THE DELTA. WE
HAVE GONE AHEAD AND UPGRADED OUR HWO PRODUCTS ESPECIALLY IN THE DELTA
WHERE A SIGNIFICANT THREAT FOR SEVERE WEATHER IS EXPECTED WITH
GREATER THAN 75MPH WINDS AND STRONG TORNADOES POSSIBLE. /28/

ON SATURDAY THE OVERNIGHT THUNDERSTORM ACTIVITY WILL LEAVE A
BOUNDARY SET UP OVER THE AREA AND THE GFS/ECMWF INDICATE AT LEAST
ISOLATED TO SCATTERED THUNDERSTORM POTENTIAL SATURDAY AFTERNOON.
WITH GOOD LAPSE RATES OF AROUND 6.5 C/KM...LARGE HAIL LOOKS LIKE IT
WILL BE THE MAIN CONCERN ALONG WITH DAMAGING WIND GUSTS. STILL CANT
COMPLETELY RULE OUT A TORNADO BUT HAIL AND WIND SHOULD BE THE MAIN
CONCERN. EXPECT ALL OF THE THUNDERSTORM POTENTIAL TO END EARLY
SATURDAY EVENING WITH CLEARING SKIES SATURDAY NIGHT AS DRIER AIR
BUILDS IN./15/

THE UPPER LEVEL PATTERN ACROSS THE CONUS LOOKS TO GET QUITE
AMPLIFIED BY SUNDAY AS THE PREVIOUS TROUGH ENERGY BRINGING INCLEMENT
WEATHER IN THE SHORT TERM BECOMES PART OF A CONSOLIDATED AND LARGE
UPPER LOW OFF THE NORTHEAST COAST AND MORE ENERGY DIGS TOWARD THE
SOUTHERN PLAINS. SHORT WAVE RIDGING IN BETWEEN THESE TROUGHS WILL BE
OVER THE LOWER MS VALLEY WITH A COLD FRONT PREVIOUSLY EXPECTED TO
COME INTO THE NORTH SUNDAY LIKELY DELAYED UNTIL LATE IN THE DAY
ACCORDING TO LATEST MODEL CONSENSUS. THIS SHOULD SPELL A VERY WARM
AND MOSTLY SUNNY SUNDAY FOR MUCH OF THE REGION WITH HIGHS IN THE MID
TO UPPER 80S.

BY LATER SUNDAY NIGHT AND ESPECIALLY MONDAY DISTURBANCES SHOULD
START EJECTING OUT OF THE APPROACHING PLAINS UPPER
LOW...UNDERCUTTING HIGH LATITUDE BLOCKING IN THE PERSISTENTLY ACTIVE
SOUTHERN BRANCH OF THE JET STREAM. LATEST MODEL SOLUTIONS ARE
HINTING IN THIS PATTERN THAT BAROCLINICITY AND INSTABILITY FOCUSED
FROM THE RED RIVER VALLEY TOWARD THE GULF COAST WILL PROVIDE A FOCUS
FOR THUNDERSTORM COMPLEXES RIDING SOUTHEAST AND BLENDED GUIDANCE IS
CATCHING ON TO THIS. MONDAY AND MONDAY NIGHT POPS ARE MOST STRONGLY
FOCUSED IN SOUTHERN (AND ESPECIALLY SOUTHWESTERN) ZONES AND IT IS
QUITE POSSIBLE POPS COULD TREND EVEN MORE WEIGHTED TOWARD THE COAST.
IT IS NOT UNTIL TUESDAY OR WEDNESDAY WHEN THE UPPER LOW SHOULD COME
OVER THE REGION AND POSITIVELY FORCE SOLID RAIN AND EMBEDDED STORM
OPPORTUNITIES ACROSS THE WHOLE OF THE LOWER MS VALLEY.

MUCH DRIER WEATHER LOOKS TO MOVE IN FOR MIDDLE OF THE WEEK INTO THE
WEEKEND AS UPPER RIDGING TAKES HOLD ONCE AGAIN. /BB/

&&

.AVIATION...AS A WARM FRONT PUSHES NORTHEAST ACROSS THE AREA LATER
TONIGHT...EXPECT INCREASING CHANCES FOR TSRA AND LOWER
CIGS...ESPECIALLY ALONG AND NORTHWEST OF THE HEZ-JAN-GTR CORRIDOR IN
THE 03Z-12Z TIME FRAME. DRIER AIR WILL BECOME TO MOVE BACK IN
SATURDAY FROM THE WEST...BUT THERE WILL BE LINGERING CHANCES FOR
TSRA ESPECIALLY IN THE HBG/PIB AREA. OTHERWISE...EXPECT VFR
CONDITIONS TO PREVAIL THROUGH THE AFTERNOON INTO THE EVENING HOURS.
/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  85  67  87 /  71  40   8   7
MERIDIAN      68  84  66  86 /  66  50  11   7
VICKSBURG     70  87  66  87 /  74  26   8   9
HATTIESBURG   71  85  68  89 /  42  45  10   8
NATCHEZ       71  85  68  86 /  53  31   7   7
GREENVILLE    67  86  63  82 /  97  22   5   9
GREENWOOD     67  86  63  83 /  96  34   8  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/15/BB/EC
Hazardous weather outlook, Apr 24, 3:48 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI APR 24 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-034-040-041-252100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE STORMS ARE LIKELY TONIGHT IN THE ARKLAMISS DELTA REGION WITH
SIGNIFICANT SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WIND GUSTS
GREATER THAN 75 MPH AND POSSIBLE STRONG TORNADOES. IN
ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE
GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER
10 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT.

LAZ016-023>026-MSZ025>033-035>039-042-047-252100-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE STORMS ARE EXPECTED LATE TONIGHT...MAINLY NORTHWEST OF A
NATCHEZ TO VICKSBURG TO MACON LINE. STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...TORNADOES...AND HAIL. IN
ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE
GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER
MIDNIGHT. THERE IS A LIMITED THREAT FOR ISOLATED SEVERE STORMS TO
LINGER INTO SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY.

MSZ043>046-048>062-252100-
MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

SEVERE STORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF BROOKHAVEN TO
LAUREL LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND HAIL...AND A TORNADO WILL BE POSSIBLE. IN ADDITION...HEAVY
RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST
POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. A
LIMITED THREAT FOR ISOLATED SEVERE STORMS WILL CONTINUE THROUGH
SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY.

MSZ063>066-072>074-252100-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY. THE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...AND POSSIBLY A
TORNDADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

EC

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 25, 12:13 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
04/24/2015                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS MOREHOUSE PARISH

&&

DL
Local storm report, Apr 25, 12:53 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
04/25/2015                   EAST CARROLL       LA   LAW ENFORCEMENT

            DOWNED UTILITY LINES AND SNAPPED UTILITY POLES IN EAST
            CARROLL PARISH

&&

DL
Local storm report, Apr 25, 1:01 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/25/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND UTILITY POLES DOWNED AROUND WEST CARROLL PARISH

1220 AM     TSTM WND DMG     DARNELL                 32.68N 91.45W
04/25/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREE DOWNED ACROSS LA HWY 17

&&

DL
Local storm report, Apr 25, 1:06 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     TSTM WND GST     1 N ONWARD              32.74N 90.94W
04/25/2015  M83.00 MPH       SHARKEY            MS   BROADCAST MEDIA

            MEASURED ON ROOF OF STATIONARY STORM CHASE VEHICLE

&&

DL
Special weather statement, Apr 25, 1:11 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
111 AM CDT SAT APR 25 2015

MSZ026>030-032-033-036-037-250700-
ATTALA MS-OKTIBBEHA MS-WEBSTER MS-CARROLL MS-GRENADA MS-HOLMES MS-
MONTGOMERY MS-CLAY MS-CHOCTAW MS-
111 AM CDT SAT APR 25 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CARROLL...MONTGOMERY... WEBSTER...NORTH CENTRAL
ATTALA...NORTHWESTERN OKTIBBEHA...WESTERN CLAY...NORTHERN
CHOCTAW...SOUTHEASTERN GRENADA AND NORTHERN HOLMES COUNTIES UNTIL
200 AM CDT...

AT 110 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GORE SPRINGS TO NEAR
WINONA TO NEAR TCHULA...AND MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WINONA...DUCK HILL AND GORE SPRINGS AROUND 115 AM CDT.
  KILMICHAEL...LODI AND SWEATMAN AROUND 120 AM CDT.
  BLACK HAWK AROUND 125 AM CDT.
  EMORY...BELLEFONTAINE AND EMBRY AROUND 130 AM CDT.
  EUPORA AND VAIDEN AROUND 135 AM CDT.
  MATHISTON...SHERWOOD AND CLARKSON AROUND 140 AM CDT.
  MABEN AND CUMBERLAND AROUND 145 AM CDT.
  PHEBA AROUND 150 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FRENCH CAMP...
MANTEE...CARROLLTON AND WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3386 8951 3372 8951 3372 8919 3374 8919
      3376 8893 3381 8893 3381 8872 3355 8891
      3326 8937 3321 9033 3334 9019 3333 9017
      3335 9017 3385 8961
TIME...MOT...LOC 0610Z 269DEG 61KT 3383 8962 3354 8975 3323 9030

17
Local storm report, Apr 25, 1:27 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
127 AM CDT SAT APR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     7 NW LEFLORE            33.77N 90.13W
04/25/2015                   GRENADA            MS   EMERGENCY MNGR

            TREE DOWNED ALONG MS HWY 8 NEAR THE GRENADA TALLAHATCHIE
            COUNTY LINE.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:21 PM CDTSpecial Weather StatementJANWashington39 min
Apr 24, 8:52 PM CDTSpecial Weather StatementJANLeflore38 min
Apr 24, 10:31 PM CDTSpecial Weather StatementJANHumphreys, Sharkey44 min
Apr 24, 11:08 PM CDTSpecial Weather StatementJANHolmes52 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes59 min
Apr 24, 11:18 PM CDTSpecial Weather StatementJANBolivar27 min
Apr 24, 11:44 PM CDTFlash Flood WarningJANBolivar, Washington2 hr
Apr 25, 12:01 AM CDTSpecial Weather StatementJANLeflore, Sunflower29 min
Apr 25, 12:09 AM CDTTornado WarningJANIssaquena, Washington66 min
Apr 25, 12:18 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren57 min
Apr 25, 12:24 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore51 min
Apr 25, 12:39 AM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Yazoo51 min
Apr 25, 1:05 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo55 min
Apr 25, 1:11 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Montgomery, Webster49 min
Apr 25, 1:16 AM CDTSevere Thunderstorm WarningJANHolmes44 min
Apr 25, 1:22 AM CDTTornado WarningJANMadison, Yazoo38 min
Apr 25, 1:28 AM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster33 min
Apr 25, 1:44 AM CDTSevere Thunderstorm WarningJANAttala, Leake61 min
Apr 25, 2:01 AM CDTTornado WarningJANLeake, Madison, Rankin, Scott44 min
Apr 25, 2:23 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott47 min
Apr 25, 2:33 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston42 min
Apr 25, 2:54 AM CDTTornado WarningJANKemper, Lauderdale66 min
Apr 25, 3:42 AM CDTSpecial Weather StatementJANLauderdale48 min
Apr 25, 4:45 AM CDTSpecial Weather StatementJANWinston30 min
Apr 25, 9:53 AM CDTRiver Flood WarningJANYazoo9 days
Apr 25, 12:46 PM CDTSpecial Weather StatementJANNeshoba29 min
Apr 25, 1:33 PM CDTSpecial Weather StatementJANKemper27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.